PDA

View Full Version : Cytoxan and Imuran



andyman
09-04-2005, 05:20 AM
I am going to be going in for a kidney biopsy on Tuesday. I know they are going to want to put me on Cytoxan, Imuran or Cellcept. I've had Cellcept before and it didn't seem to do much. We may give it another shot.

I wanted to hear from anyone taking Cytoxan or Imuran to find out what you are running into with them. Am I going to lose all my hair? Get nausea? Any other side effects and how bad are they?

Any data would be greatly appreciated!

Andyman

Suzyq
09-04-2005, 11:43 AM
Hi Andyman--After my kidney biospy they put me on cytoxin but I couldn`t tolerate it for very long at all.A lot of nausa and a whole lot of blood in urine so they switched me to Imuran which did very well.Back then the only side effect I really had was some hair loss but started using Nioxin shampo and was o.k. Through the years when I`m flaring thats usually what they put me on.Just rember to stay away from any contagious folks.Don`t want to catch anything while you are on it.

andyman
09-05-2005, 04:46 AM
Thanks Suzyq:

That's very helpful!

Andyman

Amanda109
09-07-2005, 05:22 PM
Im taking imuran. I lost hair, but before I took it. Thats b/c of the lupus.

andyman
09-07-2005, 08:03 PM
Amanda109:

Thanks!

Did you tolerate it okay, other than the hairloss?

Andyman

Amanda109
09-07-2005, 08:27 PM
I started w/ taking 1 pill a day. That upset my stomach a lot. A whole lot. I called my doctor, and he told me to break it in half, take one in the morning, one before bed. Since then, I've had no problems w/ it.

Its 50 mg.

andyman
09-08-2005, 04:48 AM
Amanda109:

Thanks! That's helpful!

Andyman

catlady4520
09-10-2005, 09:48 PM
I'm currently on Cytoxan therapy (the IV form). My Rheumatologist is going to put me on Imuran after I finish all 6 mos of cytoxan.

I have had no hair loss (just a very itchy scalp) and didn't have any nausea till this last treatment (it was my 2nd month). I'm doing cytoxan therapy once a month for 6 mos and then Imuran. This last session I woke up early the next morning extremely ill but didn't throw up! I was given a rx for compazine to help with the nausea after the therapy (they give my Zofran in my IV for nausea). The pills help but it's been 2 weeks since the last session and still get occasional nausea. I do get more tired than usual and very foggy mentally but I have lupus of the brain so the swelling probably has something to do with that.

Hope this helps and good luck!

andyman
09-12-2005, 03:52 AM
Catlady4520:

Thanks for the info! I really appreciate it.

My best wishes to you!

Andyman

Myrna
09-12-2005, 02:13 PM
My daughter has been on Cytoxan for 4 months now. She gets it intravenously once a month. She has lost some of her hair. She usually does good the day of the cytoxan, but the following day there's a lot of nausea and dizzy spells. I have to say though that she has been a better health since.

FendiDK
09-20-2005, 11:00 PM
Hey AndyMan,
I hope everything goes well or went well. I wanted to offer my info in regards to Imuran. I had a hard time with that medicin. It seemed to work pretty well (I got me down on the Prednisone), but I had terrible stomach problems with Imuran. I took 50mg/day. I lost hair - but not as bad as before, although I had a brush full of loose hair every time I brushed it. SUCKS!!! But... when I started getting heart pains the MDs took me off Imuran immediately. My stomach is slowly easing up again, but Imuran was very hard on me.
Best of luck to you.
Fendi

SoleSinger
09-21-2005, 10:13 AM
Hi

I have just been informed that they are also going to put my on Cytoxan... They are also going to keep me on the CellCept and increase it... Is it common to be on both?

Just curious...

sabre
09-22-2005, 02:32 AM
Hi there!!

I have also been on Imuran was on 100mg a day 50 in the morning and 50 in the evening, I found I had hair loss in the beginning but it got better, I also found when I first went on it was a nauseuas (spelling) :oops:, once I was on it a while used to bruise easily and had to be careful of infection as bllod count went very low, but you get used to it and I prefer it to prednisone, I blow up so give me Imuran any day.

Hope this helps a little.

CHeers and good luck